Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Quitting Marijuana
    avatar
    SonarX posted:
    Hello everyone,
    I'm a 17 year old male that has been smoking pot for almost 4 years now (started in 8th grade). I've been through hell and back in the last 4 years and I used marijuana as a crutch and most of the times it helped, at least I thought it did. I soon realized that smoking weed actually did more harm than good because it caused relationship problems with my friends and family. I'm now trying to quit for the good being of myself and to better establish a relationship with my loved ones. My main question is, when will I start to feel normal again? I haven't smoked since I was released from jail this past New Years (1 month), but day to day there are moments where I'll see and feel the effects of marijuana still. I continue to lack motivation but I can see that it has increasingly got better since I decided to quit. I also feel high when I wake up sometimes or just out the blue (its not the same high you get after smoking a bowl to yourself). I used to be an all A student in school until my cousin introduced me to pot, and then came other things and my motivation and self-esteem was shot to hell. Thanks for all your responses!
    Reply
     
    avatar
    Betty Ford Center
    James Golden, MD responded:

    You've asked a great question.

    You have what is called 'amotivational syndrome', a classic consequence of long term cannabis dependence. Since the drug is lipid soluble, going into the fat and brain cells and coming out slowly, it's difficult to say how long you will feel under the weather. Just know that it won't be forever.

    Seeking help from your physician and engaging in chemical dependency treatment will really help to facilitate your healing process because the process will work those areas of the brain which need exercise (so to speak.)

    So, try to be patient and take it one day at a time, knowing that every day is another day closer to feeling a lot better.
     
    avatar
    shellreynolds responded:
    exercise a lot drink plenty of water and maybe go to a sauna a few times a week thats what i read on the internet about how to detox your body from drugs
     
    avatar
    daviddicristo responded:
    Diet obviously will help but you have to find other hobbies and interests that you are passionate about. I used to be a habitual pot smoker and I didn't find it that difficult to stop once I figured out it was a negative in my life and I wanted to change. The last part is the important bit, you have to really want to stop smoking.


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    How Family Member Can Deter Addiction In Adolescents
    Families are the people who know teens the best. It is important that teens know that their families will always provide them with ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.